Nebraska, 2003

Damaging Wind in Nebraska, June 10, 2003

June 10, 2003 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 10, 12:03 PM MST, 5 hours 49 minutes earlier.

Area forecast discussion, Jun 10, 12:03 PM MST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT TUE JUN 10 2003

SHORT TERM...
UPPER TROF MOVG ACROSS ERN WY THIS AFTN WILL CONT TO MOVE EAST WITH
SHOWERS AND TSTRMS ASSOCIATED WITH IT.  ACTIVITY WILL MOVE E OVER
PANHANDLE THIS EVENING AND SHOULD BE OUT OF CWA AROUND MIDNIGHT.
DRIER AIR MOVES ACROSS CWA WEDS AS UPPER TROF MOVES E OVER THE NRN
PLAINS WITH WRLY SFC FLOW SETTING UP OVER CWA.  MAY BE A FEW LT DAY
TSTRMS OVR ERN PARTS OF CWA BUT MOST AREAS DRY.

LONG TERM...THROUGH THIS PERIOD THE FLOW PATTERN ALOFT BECOMES MORE
AMPLIFIED WITH A BROAD RIDGE OVER THE EASTERN TWO THIRDS OF THE
NATION.  AFTER AN ACTIVE THURSDAY WITH YET ANOTHER SHORTWAVE TROUGH
MOVING OVER THE CWA WITH THE UPSLOPE BOUNDARY LAYER WINDS
CONTINUING.  HIGHER HEIGHTS ALOFT AND A MORE STABLE ATMOSPHERE OVER
THE CWA ON FRIDAY WILL START THE DRYING TREND.  THE GENERAL PATTERN
OVER THE CWA THEN HAS A DRIER SOUTHWEST FLOW ALOFT FOR SATURDAY
THROUGH MONDAY AS WELL AS A FRONTAL BOUNDARY WHICH PARALELLS THE
FLOW ALOFT...TO THE NORTH AND WEST OF THE CWA.  THAT PATTERN WILL
YIELD A MINIMUM OF THUNDERSTORM ACTIVITY OVER THE CWA THOSE DAYS.
THE THUNDERSTORMS WILL BE LOCATED MAINLY NEAR AND BEHIND THE FRONT
AS WELL AS JUST OF THE CWA WITH A WEAK UPPER LOW WHICH FORMS OVER
EASTERN COLORADO OVER THE WEEKEND AND CONTINUES FOR MONDAY.  A
CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
RETURNS FOR TUESDAY AS THERE WILL BE AN INCREASE IN MID AND UPPER
LEVEL MOISTURE OVER THE CWA.  IN ADDITION...THE COLD FRONT MOVES INTO
THE CWA TO AID IN THUNDERSTORM DEVELOPMENT.  TEMPERATURES WILL BE
ABOVE NORMAL FOR THIS TIME OF YEAR AND LIKELY EVEN ABOVE GUIDANCE
VALUES...ESPECIALLY FOR SATURDAY THROUGH TUESDAY.

.CYS...
WY...NONE.
NE...NONE.

EMANUEL/WEILAND
Hazardous weather outlook, Jun 10, 9:56 AM MST, 7 hours 56 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-111130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER
MUCH OF THE AREA AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE
REGION.  A FEW STORMS OVER EASTERN WYOMING INTO THE NEBRASKA
PANHANDLE COULD BE STRONG PRODUCING HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...THERE SHOULD LESS COVERAGE OF LATE DAY STORMS...BUT
ONE OR TWO COULD STILL END UP BEING STRONG...ESPECIALLY IN THE
PANHANDLE.  THURSDAY SHOULD HAVE MORE THUNDERSTORMS AROUND...AND
ONCE AGAIN A FEW OF THEM COULD BE QUITE STRONG EAST OF THE WYOMING
MOUNTAINS.  FEWER STORMS ARE EXPECTED ON FRIDAY...WITH A MINIMUM OF
STORMS OVER THE WEEKEND INTO MONDAY AS WARMER AND DRIER CONDITIONS
PREVAIL.

.SPOTTER ACTIVATION STATEMENT...

THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED LATE
TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sioux

When
June 10, 5:52 PM MST to 5:53 PM MST
Where
Sioux County, 18 mi N of Harrison
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.950, -103.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364029.